MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ6 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ6 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157011120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Discomfort (2330); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).E3 initial reporter occupation: lawyer.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Litigation alleges patient experienced severe pain and discomfort, and difficulty walking, and performing activities of daily living.Doi: (b)(6) 2007 - dor: none reported (right hip).Update 12/26/2012- pfs and medical records were received from legal.Part/lot information was identified.There is no new information that would change the existing mdr decision.Records are available for further review.Age and middle initial added.Update ad 29 june 2018: wpc 14940-2012 has been re-opened under (b)(64 due to the receipt of ppf and sticker sheets.Ppf has no allegation and revision reported.A lawyer was added.The patient underwent bilateral total hip arthroplasty the left hip was captured under (b)(4).Doi: (b)(6) 2007.Dor: none reported (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, ¿litigation alleges patient experienced severe pain and discomfort, and difficulty walking, and performing activities of daily living.Doi: (b)(6) 2007 - dor: none reported (right hip) patient is a resident of al update 12/26/2012- pfs and medical records were received from legal.Part/lot information was identified.There is no new information that would change the existing mdr decision.Records are available for further review.Age and middle initial added.Update ad 29 june 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets.Ppf has no allegation and revision reported.A lawyer was added.The patient underwent bilateral total hip arthroplasty the left hip was captured under (b)(4).¿ the product was not returned to depuy synthes, however photos were provided for review.(b)(4).Visual analysis of the photo revealed that there was no damage or defects with the summit por taper sz6 hi off.Photo/x-ray revealed there was not any detected failure and/or malfunction which could affect proper functionality when required.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the summit por taper sz6 hi off was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation mre was not performed.

Brand Name
SUMMIT POR TAPER SZ6 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17965781
Report Number1818910-2023-21373
Device Sequence Number20772096
Product Code LPH
UDI-Device Identifier10603295060079
UDI-Public10603295060079
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2017
Device Catalogue Number157011120
Device Lot NumberBV9F31000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM +1.5; PINNACLE MTL INS NEUT36IDX50OD; SUMMIT POR TAPER SZ6 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale